Nebraska, 2009Blizzard and High Wind in Nebraska, January 12, 2009
January 12, 2009 · NWS OAX · 16 events in 15 counties and zones
snow and areas of zero visibilities in blowing snow to much of eastern Nebraska. Especially hard hit was northeast Nebraska where many highways were closed during the afternoon and evening due to blizzard or near blizzard conditions, with numerous accidents reported.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Intense low pressure that tracked from southeast South Dakota into Iowa brought strong winds...snow and areas of zero visibilities in blowing snow to much of eastern Nebraska. Especially hard hit was northeast Nebraska where many highways were closed during the afternoon and evening due to blizzard or near blizzard conditions, with numerous accidents reported. In addition, several schools in northeast Nebraska didn't dismiss students and only released them if they were picked up by parents or a designee. Morning temperatures that were in the 30s and even some lower 40s fell into the teens by afternoon as northwest winds gusted between 45 and 58 mph over much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 12, 3:23 AM CST, 8 hours 37 minutes earlier.
Area forecast discussion, Jan 12, 3:23 AM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
323 AM CST MON JAN 12 2009
.DISCUSSION...
MAIN CONCERN TODAY IS PCPN AND WIND. SOME SPOTS IN THE NRN AND WRN
CWA COULD HIT HIGH WIND WARNING CRITERIA THIS AFTN. DAY SHIFT WILL
HAVE TO MONITOR FOR THAT. DECIDED BEST WAY TO HANDLE THINGS IS TO
PUT OUT A WINTER WEATHER ADVISORY. SNOW OR MIXED PCPN IS THE MAIN
REASON THIS MORNING. EXPECT LIGHT SNOW SHOWERS AND STRONG WINDS TO
CREATE SOME BLOWING SNOW THIS AFTN. TEMPERATURES WILL BE FAIRLY MILD
FOR A WHILE...BUT COLD PUSH IS COMING. SURFACE ANALYSIS AT 09Z
SHOWED TEMPERATURES BELOW ZERO JUST NORTH OF THE U.S. BORDER. FAST
MOVING LOW PRESSURE CENTER...WILL CALL IT A SASK SCREAMER RATHER
THAN AN ALTA CLIPPER...WILL TRACK RAPIDLY SEWD FROM ERN SD THIS
MORNING INTO SERN IA BY EARLY EVENING. TIGHT PRESSURE GRADIENT ON
BACKSIDE OF HIGH IN COMBINATION WITH STRONG PRESSURE RISES WILL
CREATE STRONG WINDS. TEMPERATURES SHOULD DROP TO THE LOWER TEENS
NORTH AND LOWER 20S SOUTH BY EVENING.
SCATTERED OR ISOLATED SNOW SHOWERS SHOULD END THIS EVENING AS COLD
HIGH PRESSURE BUILDS DOWN FROM THE DAKOTAS. RIDGE AXIS SHOULD BE
RIGHT OVER THE AREA BY 12Z TUESDAY. WITH LIGHT WINDS...FRESH SNOW
AND DECREASING CLOUDS...EXPECT LOWS IN THE SINGLE DIGITS. IF IT
CLEARS OUT COMPLETELY AND WINDS DIE OFF MORE THAN EXPECTED...SOME
BELOW ZERO READINGS ARE POSSIBLE. WARM AIR WILL TRY TO MOVE IN FOR
TUESDAY...BUT WITH A COLD START IT WILL BE A STRUGGLE. LEFT HIGHS IN
THE 25 TO 30 DEGREE RANGE WRN AND SRN ZONES WITH MID TEENS TO LOWER
20S ELSEWHERE. TEMPERATURES SHOULD BE RISING DURING THE NIGHT...
SIMILAR TO WHAT IS GOING ON NOW. HIGHS WEDNESDAY WILL BE EARLY...
THEN NEXT CLIPPER SYSTEM WILL BRING COLD AIR AND PROBABLY SOME SNOW
SHOWERS. INCREASED POPS A LITTLE FOR WEDNESDAY. DID ADD A SMALL
CHANCE FOR LIGHT SNOW THURSDAY NIGHT. DID NOT MAKE MANY OTHER
CHANGES BEYOND THURSDAY EXCEPT FOR SOME GRID SMOOTHING/BLENDING.
&&
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK THROUGH 13/12Z
CHANGING WEATHER CONDITIONS WILL BE THE FORECAST CHALLENGE...AND
PILOTS CHALLENGE...THROUGH 13/12Z. SURFACE FRONTAL SYSTEM LOCATED
IN CENTRAL NEBRASKA AT 12/08Z WILL CONTINUE TO MOVE EASTWARD TODAY.
IN ADVANCE OF THE SURFACE FEATURE ALL THREE TAF SITES MAY EXPERIENCE
A BRIEF MIX OF PRECIPITATION BEFORE CHANGING OVER TO ALL SNOW AFTER
12/12Z. VFR CIGS WILL BE TRENDING DOWN TO MVFR BY 12/12Z...FROM
NORTHWEST TO SOUTHEAST ACROSS EAST NEBRASKA AND WEST IOWA. WINDS
WILL BECOME NORTHWEST AND INCREASING ACROSS THE REGION...BY 18Z AT
KOFK...AND BY 21Z AT KOMA AND KLNK. 25KT G40KT POSSIBLE TIL
13/00Z. EXPECT VICINITY SNOW SHOWERS BETWEEN 12/20Z AND 13/03Z.
THESE SNOW SHOWERS MAY BE BRIEF...BUT COULD BE QUITE INTENSE
PRODUCING NEAR ZERO VISIBILITY WHEN ENCOUNTERED. SNOW SHOWERS WILL
END BY 13/06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ011-
012-015>018-030>034-042>045-050>053-065>068-078-088>093.
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ043-
055-056-069-079-080-090-091.
&&
DISCUSSION...MILLER
AVIATION...MEYERHazardous weather outlook, Jan 12, 9:49 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
949 AM CST MON JAN 12 2009
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-130600-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
949 AM CST MON JAN 12 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE REGION THROUGH THIS
AFTERNOON. A LOW PRESSURE SYSTEM WILL BRING VERY STRONG NORTHWEST WINDS
INTO THE REGION TODAY. THE STRONGEST OF THE WINDS ARE EXPECTED
THIS AFTERNOON. A FEW SCATTERED SNOW SHOWERS ARE POSSIBLE TODAY AS
WELL. SOME BLOWING SNOW IS POSSIBLE WITH BRIEF PERIODS OF REDUCED
VISIBILITIES. SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY WITH
GUSTS TO NEAR 45 TO 50 MPH. THE WINDS SHOULD BEGIN TO SUBSIDE
EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER STRONG PUSH OF COLD AIR WILL MOVE ACROSS THE AREA WEDNESDAY.
TEMPERATURES SHOULD DROP INTO THE ZERO TO 10 BELOW RANGE WEDNESDAY
NIGHT. LOWS THURSDAY NIGHT SHOULD RANGE FROM 5 ABOVE ZERO TO 5 BELOW
ZERO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.
GRIFFIS
In the hours before
Local storm report, Jan 12, 8:06 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
806 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ELKHORN 41.28N 96.24W
01/12/2009 M1.2 INCH DOUGLAS NE NWS EMPLOYEE
0700 AM SNOW OMAHA 41.26N 96.01W
01/12/2009 M1.5 INCH DOUGLAS NE PUBLIC
NERAIN OBSERVER.
0700 AM SNOW WOODBINE 41.74N 95.71W
01/12/2009 M1.5 INCH HARRISON IA PUBLIC
COCORAHS OBSERVER.
&&
DEWALDLocal storm report, Jan 12, 8:11 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM SNOW OMAHA 41.26N 96.01W
01/12/2009 M1.8 INCH DOUGLAS NE TRAINED SPOTTER
NEAR DOWNTOWN.
&&
DEWALDLocal storm report, Jan 12, 8:12 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BOYS TOWN 41.26N 96.13W
01/12/2009 M1.7 INCH DOUGLAS NE NWS EMPLOYEE
&&
DEWALDLocal storm report, Jan 12, 8:27 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
827 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BELLEVUE 41.16N 95.92W
01/12/2009 M1.3 INCH SARPY NE PUBLIC
NERAIN OBSERVER.
&&
DEWALDLocal storm report, Jan 12, 10:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1019 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM SNOW UNDERWOOD 41.39N 95.68W
01/12/2009 M2.3 INCH POTTAWATTAMIE IA CO-OP OBSERVER
&&
MAYESLocal storm report, Jan 12, 10:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 AM CST MON JAN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM SNOW VALLEY 41.31N 96.35W
01/12/2009 M1.0 INCH DOUGLAS NE OFFICIAL NWS OBS
&&
DEWALDEvent by event
8 winter weather, 6 blizzard, 2 high wind. Local standard time, as filed.
Blizzard, Wayne
- When
- January 12, 12:00 PM CST to 7:00 PM CST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Blizzard conditions were observed over Wayne county much of the afternoon of 1/12/09. Snow...strong winds...falling temperatures and whiteout conditions were reported. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Numerous accidents were reported, especially on Highway 35 east of Wayne where a 17 vehicle pile-up occurred. Many other vehicles pulled off to the side of the road for several hours to ride out the storm. Several schools in the area also did not observe a normal dismissal, only releasing students to parents or a designee. Some schools were closed the next day. Around 30 people, including students and stranded motorists, spent the night in the Wayne Community Activity Center.
Blizzard, Cedar
- When
- January 12, 12:00 PM CST to 7:00 PM CST
- Where
- Cedar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Blizzard conditions were observed over Cedar county much of the afternoon of 1/12/09. Snow...strong winds...falling temperatures and whiteout conditions were reported. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Numerous accidents were reported and many other vehicles pulled off to the side of the road for several hours to ride out the storm. Several schools in the area also did not observe a normal dismissal, only releasing students to parents or a designee.
Blizzard, Knox
- When
- January 12, 12:00 PM CST to 6:00 PM CST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Blizzard conditions were observed over much of Knox county most of the afternoon of 1/12/09. Snow...strong winds...falling temperatures and whiteout conditions were reported. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Numerous accidents were reported and many other vehicles pulled off to the side of the road for several hours to ride out the storm. Several schools in the area also did not observe a normal dismissal, only releasing students to parents or a designee.
Blizzard, Pierce
- When
- January 12, 12:00 PM CST to 7:00 PM CST
- Where
- Pierce forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Blizzard conditions were observed over much of Pierce county most of the afternoon of 1/12/09. Snow...strong winds...falling temperatures and whiteout conditions were reported. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Numerous accidents were reported and many other vehicles pulled off to the side of the road for several hours to ride out the storm. Several schools in the area also did not observe a normal dismissal, only releasing students to parents or a designee.
Blizzard, Stanton
- When
- January 12, 12:00 PM CST to 7:00 PM CST
- Where
- Stanton forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Blizzard conditions were observed over Stanton county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska, |including Highway 275 in Stanton county where an estimated 65 cars were stranded for a few hours. Several accidents were also reported along Highway 275. In addition around 30 people were transported by law enforcement and rescue personnel and brought to Pilger to wait out the storm.
Blizzard, Thurston
- When
- January 12, 12:00 PM CST to 7:00 PM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Blizzard conditions were observed over Thurston county much of the afternoon of 1/12/09. Snow...strong winds...falling temperatures and whiteout conditions were reported. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Numerous accidents were reported. Schools were also closed in the afternoon, although some kept the students in place until picked up by parents or guardians. Some of the schools remained closed the next day as well.
Winter Weather, Madison
- When
- January 12, 1:30 PM CST to 7:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Madison county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Numerous accidents were reported and other vehicles pulled off to the side of the road for several hours to ride out the storm. At least several cars were left stranded in the ditch off of Highway 81 north of Madison.
Winter Weather, Platte
- When
- January 12, 1:30 PM CST to 7:00 PM CST
- Where
- Platte forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Platte county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Several accidents were reported and other vehicles pulled off to the side of the road for several hours to ride out the storm.
Winter Weather, Butler
- When
- January 12, 1:30 PM CST to 6:00 PM CST
- Where
- Butler forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Butler county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow caused several accidents north of David City.
Winter Weather, Dodge
- When
- January 12, 1:30 PM CST to 6:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Dodge county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times which helped cause a 27 car pileup just northwest of Fremont on Highway 30. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska including a 16 mile stretch of Highway 30 west of Fremont.
Winter Weather, Cuming
- When
- January 12, 1:30 PM CST to 6:00 PM CST
- Where
- Cuming forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Cuming county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska. Motel rooms were booked full in West Point due to poor visibilities which closed Highway 275 out of town. A 5 to 10 vehicle pile-up was reported on Highway 275 near Beemer, with other accidents reported near West Point.
Winter Weather, Antelope
- When
- January 12, 1:30 PM CST to 7:00 PM CST
- Where
- Antelope forecast zone
- Reported by
- Newspaper
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Antelope county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed many roads and highways in northeast Nebraska.
Winter Weather, Saunders
- When
- January 12, 1:30 PM CST to 6:00 PM CST
- Where
- Saunders forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Saunders county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow caused a 14 vehicle pile-up east of Wahoo after a semi truck and trailer jack knifed. Several other motorists required shelter in Wahoo after their vehicles became stranded. The accident resulted in two non-life threatening injuries resulted.
Winter Weather, Burt
- When
- January 12, 2:00 PM CST to 6:00 PM CST
- Where
- Burt forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Near blizzard conditions were observed over Burt county much of the afternoon of 1/12/09. Snow...strong winds and falling temperatures contributed to whiteout conditions at times. Even though new snowfall was only an inch or two, the blowing and drifting snow and poor visibilities closed several roads in Burt county, including Highways 32 and 77.
High Wind, Platte
- When
- January 12, 2:35 PM CST
- Where
- Platte forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
A gust of 58 mph was measured by the Awos at Columbus.
High Wind, Boone
- When
- January 12, 3:10 PM CST
- Where
- Boone forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
A gust of 58 mph was measured by the Awos at Albion.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Minnesota, January 12, 20091 death · 20 events
- Winter Weather in Wisconsin, January 12, 20091 death · 1 event
- Strong Wind in California, January 12, 2009$50,000 · 1 event
- High Wind in Nebraska, January 12, 200957 kt wind · 23 events
- Blizzard and Winter Weather in South Dakota, January 12, 200921 events
- Winter Weather in Wisconsin, January 12 to 13, 200920 events
- High Wind in South Dakota, January 12, 200971 kt wind · 18 events
- High Wind in Nebraska, January 12, 200917 events
- High Wind in Kansas, January 12, 200953 kt wind · 11 events
- Blizzard and Winter Weather in Iowa, January 12, 200911 events
- High Wind in Kansas, January 12, 20091 injured · 52 kt wind · 2 events
- Blizzard and Winter Weather in Minnesota, January 12, 20098 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140670, 140671, 140672, 140813, 142478, 144607, 140814, 140815, 140817, 140818, 140819, 147633, 147636, 140821, 140669, 140668.